Alert archive / Michigan / High Wind Watches in 2005
High Wind Watch 2, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this high wind watch at Nov 12, 2005, 4:08 AM EST for 23 counties in Michigan. It took effect at Nov 13, 2005, 6:00 AM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Nov 12, 2005, 4:08 AM EST (09:08 UTC)
- In effect from
- Nov 13, 2005, 6:00 AM EST
- Expired
- Nov 13, 2005, 9:00 PM EST
- In force
- 15 hr
- Issued by
- NWS Grand Rapids, MI
All 23 counties
Allegan County, MI, Barry County, MI, Calhoun County, MI, Clare County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Ionia County, MI, Isabella County, MI, Jackson County, MI, Kalamazoo County, MI, Kent County, MI, Lake County, MI, Mason County, MI, Mecosta County, MI, Montcalm County, MI, Muskegon County, MI, Newaygo County, MI, Oceana County, MI, Osceola County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 27 km from the middle of the area, began a volume at 09:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 9.1 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1998 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 175 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGRR 120908 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 408 AM EST SAT NOV 12 2005 ...VERY WINDY CONDITIONS EXPECTED SUNDAY AND SUNDAY EVENING... .AN AREA OF LOW PRESSURE CURRENTLY LOCATED OVER WESTERN NEBRASKA WILL STRENGTHEN AND MOVE NORTHEAST THROUGH SUNDAY AFTERNOON. THE LOW IS EXPECTED TO BE LOCATED NEAR JAMES BAY BY SUNDAY EVENING. THIS AREA OF LOW PRESSURE WILL BRING A COLD FRONT THROUGH SOUTHWEST LOWER MICHIGAN SUNDAY MORNING. VERY WINDY CONDITIONS ARE EXPECTED TO DEVELOP BEHIND THIS FRONT AS COLD AIR POURS ACROSS THE AREA SUNDAY MORNING AND CONTINUES THROUGH SUNDAY EVENING. MIZ037>040-043>046-050>052-121715- /O.NEW.KGRR.HW.A.0002.051113T1100Z-051114T0500Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...WHITE CLOUD...BIG RAPIDS...MOUNT PLEASANT... MUSKEGON...GREENVILLE...ALMA 408 AM EST SAT NOV 12 2005 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. SOUTHWEST WINDS WILL INCREASE TO 30 TO 40 MPH ACROSS THE AREA SUNDAY MORNING. WIND GUSTS OF AROUND 60 TO 65 MPH WILL BE POSSIBLE BEGINNING SUNDAY MORNING...AND WILL CONTINUE THROUGH SUNDAY EVENING. WINDS WILL THEN DIMINISH SUNDAY EVENING. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ NJJ
7 follow-up statements
000 WWUS73 KGRR 121641 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1141 AM EST SAT NOV 12 2005 ...VERY WINDY CONDITIONS EXPECTED SUNDAY AND SUNDAY EVENING... .AN AREA OF LOW PRESSURE CURRENTLY LOCATED IN NEBRASKA WILL STRENGTHEN AND MOVE NORTHEAST THROUGH SUNDAY AFTERNOON. THE LOW IS EXPECTED TO SWEEP ACROSS LAKE SUPERIOR ON SUNDAY. THIS AREA OF LOW PRESSURE WILL BRING A COLD FRONT THROUGH SOUTHWEST LOWER MICHIGAN SUNDAY MORNING. VERY WINDY CONDITIONS ARE EXPECTED TO DEVELOP BEHIND THIS FRONT AS COLD AIR POURS ACROSS THE AREA SUNDAY MORNING AND CONTINUES THROUGH SUNDAY EVENING. MIZ037>040-043>046-050>052-130045- /O.CON.KGRR.HW.A.0002.051113T1100Z-051114T0500Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...WHITE CLOUD...BIG RAPIDS...MOUNT PLEASANT... MUSKEGON...GREENVILLE...ALMA 1141 AM EST SAT NOV 12 2005 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 30 TO 40 MPH ACROSS THE AREA SUNDAY MORNING. WIND GUSTS OF AROUND 60 MPH WILL BE POSSIBLE SUNDAY MORNING THROUGH SUNDAY EVENING. WINDS WILL THEN DIMINISH SUNDAY EVENING. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ DUKE
000 WWUS73 KGRR 122116 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 416 PM EST SAT NOV 12 2005 ...VERY WINDY CONDITIONS EXPECTED SUNDAY AND SUNDAY EVENING... .AN AREA OF LOW PRESSURE CURRENTLY LOCATED IN SOUTH DAKOTA WILL STRENGTHEN AND MOVE NORTHEAST THROUGH SUNDAY AFTERNOON. THE LOW IS EXPECTED TO SWEEP ACROSS LAKE SUPERIOR ON SUNDAY. THIS AREA OF LOW PRESSURE WILL BRING A COLD FRONT THROUGH SOUTHWEST LOWER MICHIGAN SUNDAY MORNING. VERY WINDY CONDITIONS ARE EXPECTED TO DEVELOP BEHIND THIS FRONT AS COLD AIR POURS ACROSS THE AREA SUNDAY MORNING AND CONTINUES THROUGH SUNDAY EVENING. MIZ056>059-064>067-071>074-130530- /O.EXA.KGRR.HW.A.0002.051113T1100Z-051114T0500Z/ OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN- KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...GRAND HAVEN...GRAND RAPIDS...IONIA... ST. JOHNS...HOLLAND...HASTINGS...CHARLOTTE...LANSING... SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...JACKSON 416 PM EST SAT NOV 12 2005 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 25 TO 40 MPH ACROSS THE AREA SUNDAY MORNING. WIND GUSTS OF AROUND 60 MPH WILL BE POSSIBLE SUNDAY MORNING THROUGH SUNDAY EVENING. WINDS WILL THEN DIMINISH SUNDAY EVENING. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ MIZ037>040-043>046-050>052-130530- /O.CON.KGRR.HW.A.0002.051113T1100Z-051114T0500Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...WHITE CLOUD...BIG RAPIDS...MOUNT PLEASANT... MUSKEGON...GREENVILLE...ALMA 416 PM EST SAT NOV 12 2005 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 30 TO 40 MPH ACROSS THE AREA SUNDAY MORNING. WIND GUSTS OF AROUND 60 MPH WILL BE POSSIBLE SUNDAY MORNING THROUGH SUNDAY EVENING. WINDS WILL THEN DIMINISH SUNDAY EVENING. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ DUKE
000 WWUS73 KGRR 130353 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1053 PM EST SAT NOV 12 2005 ...VERY WINDY CONDITIONS EXPECTED SUNDAY AND SUNDAY EVENING... .AN AREA OF LOW PRESSURE CURRENTLY LOCATED IN MINNESOTA WILL STRENGTHEN AND MOVE NORTHEAST THROUGH SUNDAY AFTERNOON. THE LOW IS EXPECTED TO SWEEP ACROSS LAKE SUPERIOR ON SUNDAY. THIS AREA OF LOW PRESSURE WILL BRING A COLD FRONT THROUGH SOUTHWEST LOWER MICHIGAN SUNDAY MORNING. VERY WINDY CONDITIONS ARE EXPECTED TO DEVELOP BEHIND THIS FRONT AS COLD AIR POURS ACROSS THE AREA SUNDAY MORNING AND CONTINUES THROUGH SUNDAY EVENING. MIZ037>040-043>046-050>052-056>059-064>067-071>074-131200- /O.CON.KGRR.HW.A.0002.051113T1100Z-051114T0500Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...WHITE CLOUD...BIG RAPIDS...MOUNT PLEASANT... MUSKEGON...GREENVILLE...ALMA...GRAND HAVEN...GRAND RAPIDS... IONIA...ST. JOHNS...HOLLAND...HASTINGS...CHARLOTTE...LANSING... SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...JACKSON 1053 PM EST SAT NOV 12 2005 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM EST SUNDAY THROUGH SUNDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM EST SUNDAY THROUGH SUNDAY EVENING. SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 25 TO 40 MPH ACROSS THE AREA SUNDAY MORNING. WIND GUSTS OF AROUND 60 MPH WILL BE POSSIBLE SUNDAY MORNING THROUGH SUNDAY EVENING. WINDS WILL THEN DIMINISH SUNDAY EVENING. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS73 KGRR 130749 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 249 AM EST SUN NOV 13 2005 ...STRONG WINDS EXPECTED SUNDAY AND SUNDAY EVENING... .AN AREA OF LOW PRESSURE LOCATED NEAR THE WESTERN EDGE OF LAKE SUPERIOR EARLY THIS MORNING IS EXPECTED TO CONTINUE TO MOVE NORTHEAST THROUGH SUNDAY EVENING. A COLD FRONT JUST WEST OF LOWER MICHIGAN EARLY THIS MORNING WILL MOVE THROUGH THE STATE BY EARLY THIS AFTERNOON. STRONG WINDS ARE EXPECTED TO DEVELOP BEHIND THIS FRONT AS COLD AIR POURS ACROSS THE AREA THIS MORNING AND CONTINUES THROUGH SUNDAY EVENING. MIZ037>040-043>046-050>052-056>059-131600- /O.UPG.KGRR.HW.A.0002.051113T1100Z-051114T0500Z/ /O.NEW.KGRR.HW.W.0002.051113T0800Z-051114T0500Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...WHITE CLOUD...BIG RAPIDS...MOUNT PLEASANT... MUSKEGON...GREENVILLE...ALMA...GRAND HAVEN...GRAND RAPIDS... IONIA...ST. JOHNS 249 AM EST SUN NOV 13 2005 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WINDS WILL BECOME SOUTHWEST AND INCREASE TO BETWEEN 30 TO 40 MPH BY LATER THIS MORNING. WINDS WILL BE GUSTY AND GUSTS UP TO BETWEEN 60 AND 65 MPH CAN BE EXPECTED. THE HIGHEST WIND GUSTS CAN BE EXPECTED ALONG THE LAKE MICHIGAN SHORELINE. WINDS WILL BECOME WEST THIS AFTERNOON AND THEN WILL SIGNIFICANTLY DIMINISH THIS EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MIZ064>067-071>074-131600- /O.UPG.KGRR.HW.A.0002.051113T1100Z-051114T0500Z/ /O.NEW.KGRR.WI.Y.0004.051113T0800Z-051114T0500Z/ ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...HOLLAND...HASTINGS...CHARLOTTE... LANSING...SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...JACKSON 249 AM EST SUN NOV 13 2005 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WINDS ARE EXPECTED TO BECOME SOUTHWEST THIS MORNING AND INCREASE TO BETWEEN 25 TO 35 MPH BY LATE THIS MORNING. WINDS WILL BECOME GUSTY AND GUSTS BETWEEN 50 TO 55 MPH CAN BE EXPECTED. THE HIGHEST WIND GUSTS CAN BE EXPECTED ALONG THE LAKE MICHIGAN SHORELINE. WINDS WILL BECOME WEST THIS AFTERNOON AND THEN WILL SIGNIFICANTLY DIMINISH THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR WIND GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NJJ
000 WWUS73 KGRR 131652 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1152 AM EST SUN NOV 13 2005 ...STRONG WINDS TO CONTINUE THIS AFTERNOON AND EARLY EVENING... .AN AREA OF LOW PRESSURE NOW RACING NORTHEAST ACROSS LAKE SUPERIOR AT MIDDAY WILL CONTINUE TO PULL AWAY FROM THE STATE ACCELERATING ACROSS ONTARIO THIS AFTERNOON AND TONIGHT. THE TIGHT PRESSURE GRADIENT WHICH IS RESPONSIBLE FOR THE STRONG WINDS WILL SLACKEN THIS EVENING. UNTIL THAT TIME HOWEVER...THE WINDS WILL REMAIN HIGH. WINDS IN THE WARNING AREA WILL CONTINUE IN THE 25 TO 35 MPH RANGE SUSTAINED THIS AFTERNOON...WITH GUSTS BETWEEN 60 AND 65 MPH. TREES HAVE BEEN REPORTED DOWN ACROSS THE WARNING AREA ALONG WITH POWER OUTAGES. IN THE ADVISORY AREA WINDS OF 20 TO 30 MPH WITH GUSTS TO 55 MPH ARE EXPECTED. AGAIN...THE WIND WILL DIMINISH RATHER RAPIDLY AFTER DARK THIS EVENING. MIZ037>040-043>046-050>052-056>059-140100- /O.CON.KGRR.HW.W.0002.000000T0000Z-051114T0500Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...WHITE CLOUD...BIG RAPIDS...MOUNT PLEASANT... MUSKEGON...GREENVILLE...ALMA...GRAND HAVEN...GRAND RAPIDS... IONIA...ST. JOHNS 1152 AM EST SUN NOV 13 2005 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 60 TO 65 MPH CAN BE EXPECTED THIS AFTERNOON AND EARLY EVENING. THE HIGHEST WIND GUSTS CAN BE EXPECTED ALONG THE LAKE MICHIGAN SHORELINE. WINDS WILL BECOME WEST TOWARDS EVENING AND THEN WILL SIGNIFICANTLY DIMINISH AFTER DARK. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MIZ064>067-071>074-140100- /O.CON.KGRR.WI.Y.0004.000000T0000Z-051114T0500Z/ ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...HOLLAND...HASTINGS...CHARLOTTE... LANSING...SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...JACKSON 1152 AM EST SUN NOV 13 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. SOUTHWEST WINDS OF 20 TO 30 MPH...WITH GUSTS TO 55 MPH CAN BE EXPECTED THIS AFTERNOON. THE WINDS WILL DIMINISH SIGNIFICANTLY THIS EVENING. THE HIGHEST WIND GUSTS CAN BE EXPECTED ALONG THE LAKE MICHIGAN SHORELINE. WINDS WILL BECOME WEST TOWARDS EVENING AND THEN DIMINISH SIGNIFICANTLY AFTER DARK. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR WIND GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ DUKE
000 WWUS73 KGRR 132046 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 346 PM EST SUN NOV 13 2005 ...STRONG WINDS TO CONTINUE THIS EVENING... .AN AREA OF LOW PRESSURE WILL PULL AWAY FROM THE STATE TONIGHT ACCELERATING ACROSS ONTARIO THIS EVENING. THE TIGHT PRESSURE GRADIENT WHICH IS RESPONSIBLE FOR THE STRONG WINDS WILL SLACKEN THIS EVENING. UNTIL THAT TIME HOWEVER...THE WINDS WILL REMAIN HIGH. WINDS IN THE WARNING AREA WILL CONTINUE IN THE 25 TO 35 MPH RANGE SUSTAINED THIS EVENING...WITH GUSTS BETWEEN 60 AND 65 MPH. TREES HAVE BEEN REPORTED DOWN ACROSS THE WARNING AREA ALONG WITH POWER OUTAGES. IN THE ADVISORY AREA WINDS OF 20 TO 30 MPH WITH GUSTS TO 55 MPH ARE EXPECTED. AGAIN...THE WIND WILL DIMINISH RATHER RAPIDLY AFTER DARK THIS EVENING. MIZ037>040-043>046-050>052-056>059-140500- /O.CON.KGRR.HW.W.0002.000000T0000Z-051114T0500Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...WHITE CLOUD...BIG RAPIDS...MOUNT PLEASANT... MUSKEGON...GREENVILLE...ALMA...GRAND HAVEN...GRAND RAPIDS... IONIA...ST. JOHNS 346 PM EST SUN NOV 13 2005 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 60 TO 65 MPH CAN BE EXPECTED EARLY THIS EVENING. THE HIGHEST WIND GUSTS CAN BE EXPECTED ALONG THE LAKE MICHIGAN SHORELINE. WINDS WILL BECOME WEST LATER THIS EVENING AND THEN WILL SIGNIFICANTLY DIMINISH AFTER DARK. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MIZ064>067-071>074-140500- /O.CON.KGRR.WI.Y.0004.000000T0000Z-051114T0500Z/ ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...HOLLAND...HASTINGS...CHARLOTTE... LANSING...SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...JACKSON 346 PM EST SUN NOV 13 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. SOUTHWEST WINDS OF 20 TO 30 MPH...WITH GUSTS TO 55 MPH CAN BE EXPECTED THIS EVENING. THE WINDS WILL DIMINISH SIGNIFICANTLY AFTER DARK. THE HIGHEST WIND GUSTS CAN BE EXPECTED ALONG THE LAKE MICHIGAN SHORELINE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR WIND GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ DUKE
000 WWUS73 KGRR 140200 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 900 PM EST SUN NOV 13 2005 MIZ037>040-043>046-050>052-056>059-140300- /O.CAN.KGRR.HW.W.0002.000000T0000Z-051114T0500Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...WHITE CLOUD...BIG RAPIDS...MOUNT PLEASANT... MUSKEGON...GREENVILLE...ALMA...GRAND HAVEN...GRAND RAPIDS... IONIA...ST. JOHNS 900 PM EST SUN NOV 13 2005 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE SIGNIFICANTLY DIMINISHED THIS EVENING ACROSS THE AREA. CURRENT WEST WINDS 15 TO 25 MPH WITH GUSTS UP TO 35 MPH CAN BE EXPECTED TO CONTINUE TO DIMINISH TO LESS THAN 15 MPH AFTER MIDNIGHT. THEREFORE THE HIGH WIND WARNING HAS BEEN CANCELLED. $$ MIZ064>067-071>074-140300- /O.CAN.KGRR.WI.Y.0004.000000T0000Z-051114T0500Z/ ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...HOLLAND...HASTINGS...CHARLOTTE... LANSING...SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...JACKSON 900 PM EST SUN NOV 13 2005 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE WIND ADVISORY. WINDS HAVE SIGNIFICANTLY DIMINISHED THIS EVENING ACROSS THE AREA. CURRENT WEST WINDS 15 TO 25 MPH WITH GUSTS UP TO 35 MPH CAN BE EXPECTED TO CONTINUE TO DIMINISH TO LESS THAN 15 MPH AFTER MIDNIGHT. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$ NJJ
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this high wind watch went out at Nov 12, 3:42 AM EST, 26 minutes earlier.
Area forecast discussion, Nov 12, 3:42 AM EST, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 342 AM EST SAT NOV 12 2005 .SHORT TERM... WV IMAGERY THIS MORNING SHOWS UPPER RIDGING IN PLACE OVER THE GREAT LAKES ALONG WITH THE TWO MAIN PLAYERS IN THE UPCOMING STORM SYSTEM THAT WILL BEGIN DEVELOPING LATER TODAY THROUGH SUN. THE MAIN FOCUS OF THE FORECAST IS DETERMINING WHEN AND IF ANY SEVERE WX CAN BE EXPECTED AHEAD OF THE FRONT TONIGHT AND ALSO DETERMINING VARIOUS WIND HEADLINES NEEDED FOR THE NEARSHORE WATERS AND LAND AREAS FOR THE SUN THROUGH SUN EVENING TIME PERIOD BEHIND THE STORM SYSTEM. FOR SW LOWER TODAY...WE WILL REMAIN QUIET DURING THE DAYTIME HOURS WITH THE UPPER RIDGE STILL IN PLACE OVER THE AREA. CLOUDS WILL BE ON THE INCREASE THROUGH THE DAY AS THE UPPER RIDGE PASSES JUST EAST OF THE CWFA. THE LOW AND MID LEVELS OF THE ATMOSPHERE ARE EXPECTED TO REMAIN DRY ENOUGH AS THE GOOD THETA E ADVECTION VIA A DEVELOPING LLJ LATE IN THE DAY IS EXPECTED TO REMAIN AIMED JUST WEST OF THE CWFA THROUGH 00Z. S/SW FLOW IN THE LOWER LEVELS WILL REMAIN QUITE BREEZY TODAY AS THE LOW BEGINS TO TAKES SHAPE TO OUR WEST. EVEN WITH INCREASING CLOUDS...TEMPS ARE EXPECTED TO WARM A FEW MORE DEGREES COMPARED TO YESTERDAY WITH HIGHS GENERALLY EXPECTED TO BE AROUND 60 TO LOWER 60S. THE FIRST PLAYER IN THE DEVELOPING STORM SYSTEM CONTINUES TO BE THE UPPER ENERGY LEFT OVER FROM THE CA CUTOFF LOW WHICH IS NOW OVER CO. THE SECOND PLAYER IS JET ENERGY NOW OVER THE PACIFIC NW. THE GFS...ECMWF...GEM...AND UKMET ARE ALL SIMILAR WITH THEIR SOLUTIONS COMPARED WITH LAST NIGHT. THE NAM IS NOW ONBOARD WITH THE PHASING OF THE TWO PIECES OF ENERGY AND DEVELOPING A SYSTEM AND MOVING IT JUST NORTH OF THE STATE. THIS PHASING OF THE NRN AND SRN STREAM ENERGY IS EXPECTED TO BEGIN OCCURRING THIS MORNING AND SHOULD BE WELL PHASED BY LATER THIS EVENING. AS THIS OCCURS...A SFC LOW WILL STRENGTHEN FAIRLY QUICK AND MOVE TO NEAR KMSP BY 00Z THIS EVENING. AHEAD OF THE STRENGTHENING LOW...A 60+ KT LLJ WILL DEVELOP AND WILL MOVE OVERHEAD LATER THIS EVENING. THIS WILL TRANSPORT WARM AND MOIST AIR UP INTO THE REGION. THIS WILL TOUCH OFF SHOWERS AND A FEW THUNDERSTORMS ACROSS THE CWFA THIS EVENING AND CONTINUE THROUGH THE OVERNIGHT HOURS. THE MAIN AREA OF PCPN WILL LIKELY REMAIN NORTH OF THE AREA AT THE NOSE OF THE LLJ. SHOWALTER INDICES ARE FORECAST TO GO DOWN TO AROUND ZERO OR SO OVER THE AREA AND MID LEVEL LAPSE RATES ARE FORECAST TO INCREASE TO AROUND 6-6.5 C/KM OVERNIGHT. THIS COMBINED WITH THE STRONG FORCING COMING IN SHOULD ALLOW FOR SOME STORMS. DEEP LAYER SHEAR IS STILL EXPECTED TO BE AROUND 45 TO 55 KTS WHICH IS SUFFICIENT FOR ORGANIZATION. 0-1KM HELICITIES ARE EXPECTED TO BE RATHER IMPRESSIVE UP AROUND 250 M2/S2 OVERNIGHT. THE TWO FACTORS LIMITING SEVERE WX POTENTIAL WILL BE LACK OF STRONG INSTABILITY AND THE EXPECTED ELEVATED NATURE OF THE STORMS. THE FRONT IS EXPECTED TO BE KNOCKING ON OUR DOORSTEP AROUND 12Z SUN MORNING. THIS FRONT WILL HAVE A STRONG PUSH TO IT AND IT SHOULD BE EAST OF THE CWFA BY 18Z SUN. AS H850 TEMPS FALL FROM 10C TO -4C IN LESS THAN 12 HOURS...THE CAA WILL HELP TO MIX DOWN STRONG WINDS FAIRLY EFFICIENTLY. THE NAM IS FORECASTING 50+ KNOTS AROUND 2K FEET /60 KTS AT 5K FEET/ AFTER 12Z ON A LINE FROM NEAR HART TO KMOP... WITH 50 KNOTS AROUND 4K FEET AT KMKG. THE GFS IS A LITTLE LOWER...BUT STILL SHOWING THESE 50 KTS WINDS POTENTIALLY BEING MIXED DOWN. CONSIDERING THE DEGREE ON CAA...COMBINED WITH THE DEEPENING LOW AND ISALLOBARIC COMPONENT/STRONG PRESSURE RISES FOLLOWING THE LOW...THE IS A DECENT CHANCE WE WILL SEE THESE STRONGER WINDS MIXED DOWN NORTH OF INTERSTATE 96...ESPECIALLY ALONG THE LAKESHORE. WITH THIS IN MIND...AND PER COLLABORATION WITH SURROUNDING OFFICES...WE HAVE DECIDED TO HOIST A HIGH WIND WATCH FOR THE NRN HALF OF THE CWFA FOR SUN AND SUN EVENING. THE CORE OF THE STRONGEST WINDS SHOULD COME IN DURING THE LATE MORNING AND AFTERNOON HOURS. WE HAVE ALSO HOISTED A STORM WARNING FOR NEARSHORE AREAS NORTH OF GRAND HAVEN. AS FAR AS PCPN IS CONCERNED ON SUN...WE WILL LIKELY SEE A DRY PERIOD RIGHT BEHIND THE FRONT. THEN THROUGH THE AFTERNOON...LOW AND MID LEVEL MOISTURE WILL MOVE IN AS THE TAIL END OF THE UPPER ENERGY PASSES OVER NRN LOWER MI AND THE U.P.. IN ADDITION AS H850 TEMPS FALL TO AROUND -4C...SOME LAKE ENHANCEMENT IS LIKELY. ALONG AND SOUTH OF INTERSTATE 96...THE MOISTURE IS SHALLOW ENOUGH AND THE BETTER FORCING STAYS NORTH TO KEEP THESE AREAS DRY. EVEN SOME SUN MIGHT BREAK OUT IN THE AFTERNOON HOURS. TEMPS WILL FALL ALL DAY LONG FROM HIGH TEMPERATURES REACHED IN THE EARLY MORNING HOURS PRE-FRONTAL. A FEW SHOWERS WILL REMAIN IN THE EVENING ACROSS THE NRN COUNTIES BEFORE THE SYSTEM MOVES ENTIRELY OUT OF THE AREA AND HIGH PRESSURE BRIEFLY BEGINS TO BUILD IN. A FEW OF THESE SHOWERS MAY MIX WITH A LITTLE SNOW OVER THE HILLS OF CENTRAL LOWER AS THE MELTING LAYER IS EXPECTED TO FALL TO LESS THAN 1500 FT. THIS WILL BE A SHORT WINDOW OF OPPORTUNITY BEFORE THE PCPN MOVES OUT. RIDGING WILL START THE DAY OUT OVERHEAD. HOWEVER AS THE NEXT STRONG JET STREAK MOVES IN AND CARVES OUT THE NEXT TROUGH...CLOUDS WILL INCREASE THROUGH THE DAY. ISENTROPIC ASCENT AHEAD OF THE NEXT SYSTEM WILL BRING A CHC OF SOME LIGHT RAIN TO THE WRN COUNTIES LATE AS MOISTURE LOWERS ENOUGH TO BRING THE THREAT IN. .LONG TERM... ACTIVE NOVEMBER WEATHER PATTERN CONTINUES THROUGH THE EXTENDED PERIOD. PRIMARY FORECAST CHALLENGES ARE FOR POPS AND PRECIP TYPE AS SYNOPTIC SYSTEMS PASSING THROUGH ARE FOLLOWED BY PERIODS OF LAKE EFFECT SNOW SHOWERS. SFC LOW PASSES NORTH OF LOWER MICHIGAN FROM MONDAY NIGHT INTO TUESDAY WITH COLD FRONT PASSAGE DURING THE DAY. DECENT MODEL AGREEMENT ON THE TIMING OF THE FRONT AND SUBSEQUENT PERIOD OF LAKE EFFECT PRECIP. EXPECT RAIN TO CHANGE TO PRIMARILY SNOW FOR ALL BUT THE IMMEDIATE LAKESHORE BY WEDNESDAY MORNING AS MINUS 10C ISOTHERM AT 850 MB IS PROGGED ACROSS LAKE MICHIGAN BY THAT TIME. SFC RIDGING MOVING IN ON THURSDAY SHOULD LEAD TO THE LAKE EFFECT SNOW SHOWERS WINDING DOWN...AND WILL LOWER POPS TO SLIGHT CHANCE FOR MOST OF THE FORECAST AREA AWAY FROM THE LAKE. A NORTHERN STREAM CLIPPER SYSTEM THEN ARRIVES FOR FRIDAY...WITH THE GFS SHOWING GOOD RUN TO RUN CONSISTENCY DESPITE THIS BEING A FAST MOVING SYSTEM. THE ECMWF IS NOT AS AGGRESSIVE WITH THIS SYSTEM...SHOWING ONLY A SFC TROUGH PASSAGE AS IT HOLDS THE MAIN SHORTWAVE BACK ACROSS NW CANADA. WILL KEEP THE CURRENT LOW CHANCE POPS GOING FOR THE END OF THE WEEK. ONLY MADE MINOR ADJUSTMENTS TO TEMPS TO REFLECT LAKE INFLUENCE ALONG THE COASTAL AREAS. && .GRR WATCHES/WARNINGS/ADVISORIES...HIGH WIND WATCH FOR THE NORTHERN HALF OF THE CWFA SUN THROUGH SUN EVENING. STORM WARNING FOR THE NEARSHORE WATERS FROM GRAND HAVEN TO MANISTEE SUN THROUGH SUN EVENING. GALE WARNING FOR THE NEARSHORE WATERS FROM ST. JOSEPH TO GRAND HAVEN SUN THROUGH SUN EVENING. SMALL CRAFT ADVISORY ST. JOSEPH TO MANISTEE TODAY THROUGH SATURDAY NIGHT. && NJJ OSTUNO
Hazardous weather outlook, Nov 11, 6:07 AM EST, 22 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 607 AM EST FRI NOV 11 2005 LMZ844>849-121045- ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND- HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL- WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE- 607 AM EST FRI NOV 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LAKE MICHIGAN NEARSHORE WATERS BETWEEN ST JOSEPH AND MANISTEE. .DAY ONE...TODAY AND TONIGHT WAVES ON LAKE MICHIGAN ARE EXPECTED TO BUILD TO 3 TO 5 FEET TONIGHT NORTH OF HOLLAND...POSING A THREAT TO SMALL CRAFT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WAVES OF 3 TO 5 FEET WILL CONTINUE NORTH OF HOLLAND ON SATURDAY. WAVES WILL BUILD SATURDAY NIGHT TO 7 TO 11 FEET NORTH OF HOLLAND... AND TO 5 TO 8 FEET SOUTH OF HOLLAND THUNDERSTORMS ARE POSSIBLE SATURDAY NIGHT AND EARLY SUNDAY MORNING. WINDS IN EXCESS OF 40 KNOTS ARE POSSIBLE ON SUNDAY BEHIND A STRONG COLD FRONT. WAVES ON SUNDAY WILL LIKELY BUILD TO MORE THAN 10 FEET OVER ALL OF THE LAKE MICHIGAN NEARSHORE WATERS. THE FIRST SNOW EVENT OF THE SEASON IS POSSIBLE TUESDAY AFTERNOON AND NIGHT. ITS A LITTLE TOO EARLY TO SAY JUST HOW MUCH MAY FALL...BUT AT LEAST SOME MINOR ACCUMULATIONS SEEM LIKELY AT THIS POINT. ADDITIONAL SCATTERED SNOW SHOWERS ARE POSSIBLE WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MIZ037>040-043>046-050>052-056>059-064>067-071>074-121045- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 607 AM EST FRI NOV 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE SATURDAY NIGHT AND EARLY SUNDAY MORNING. GUSTY WINDS IN EXCESS OF 40 MPH ARE POSSIBLE ON SUNDAY BEHIND A STRONG COLD FRONT. THE FIRST SNOW EVENT OF THE SEASON IS POSSIBLE TUESDAY AFTERNOON AND NIGHT. ITS A LITTLE TOO EARLY TO SAY JUST HOW MUCH MAY FALL...BUT AT LEAST SOME MINOR ACCUMULATIONS APPEAR LIKELY AT THIS POINT. ADDITIONAL SCATTERED SNOW SHOWERS ARE POSSIBLE WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MEADE
Nearby
High Wind Watches in Michigan, 2005Every high wind watch in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.